Ask an expert
Question

28 Jan 2004

Plumpy on Pill
I have been on the Pill (Diane) for a few years. Since I've been on it, I have put on weight around the tops of my legs, my hips and bum. I am naturally small framed, I eat a balanced diet and exercise 3-5 times a week for 30 minutes. I have read that a side effect of the Pill sometimes includes weight gain, is this true, and what can I do about it further???
Please help!!
Answer 298 views
Expert
DietDoc
DietDoc

01 Jan 0001

Dear Katee
Most hormone treatments such as the pill or HRT can either cause weight gain or loss. It would appear that the female hormone you are taking is causing fat deposition in the fat depots which are typical for the female sex, e.g. the thighs, hips and buttocks. It may be a good idea to discuss this with the prescribing dr and to ask him/her if you can change your prescription and/or the dose and/or use another form of contraception.
Good luck
DietDoc
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
Voting Booth
Have you entered our Health of the Nation survey?
Please select an option Oops! Something went wrong, please try again later.
Results
Yes
33% - 9361 votes
No
67% - 19296 votes
Vote